CSN Login
Members Online: 9

side effects

grandma
Posts: 162
Joined: Feb 2002

thank you all so much for the pep talks and encouragement, but tell me true--please, what are the side effects of taxotere?
That will be my last 4 treatments and feel if I know what to expect it will be easier to deal with. thanks and GOD bless you all---------GRANDMA

sueholm's picture
sueholm
Posts: 221
Joined: Oct 2000

Hi Grandma! If I had been given taxotere I would tell you, but I havent had it so I am no help to you. You're like me. You like to know what to expect, to prepare yourself. Trouble is with these damn treatments is we all seem to react so differently. I got all prepared to throw up with my chemo, only to discover I didnt do that but got so many sores in my mouth I was in misery and couldnt eat, and I could hardly walk as far as the bathroom! On the other hand, another woman taking same chemo as me, worked every day, wore a wig and no-one even knew she was receiving treatment! But she ended up in hopsital with pneumonia! Anyway, I am sure someone else can tell you their experience. Just don't be so sure it will be like that for you though! Hang in there! Love Susan in BC Canada

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

Hi Grandma
I am about to have my 5th shot of Taxotere of 6 planned. I would like to say it is a breeze but it isn't. The first was the worst. I was OK for 4 days then the weakness & pain hit. I could not even get out of bed withoiut help. Every touch to my body was agony & the joint & muscle pain was horrendous. Then the stomach cramps & diarrhea hit & that was awful too. Then the mouth sores & ulcers all the way down my throat. I had to go back to the hospital as the side effects were so bad. I was put on a higher dose of Dexamethasone (steroid) to fix most of the side effects & Loperamide to fix the cramps. The ulcers I just had to accept & get through. They lowered the dosage for the next treatments & I coped a lot better so getting the dose right for you is very important. I have had a lot of trouble with low white counts causing pneumonia (twice) & had to have my 4th cycle postponed for a week. The last one was worse than cycles 2 & 3 but better than cycle 1. I hope cycle 5 on Thursday will be better. But without this treatment I have no hope as I am stage 4 recurrence with bone & lung mets so it's get through it or die. Rosa was a great help to me in giving me strength to cope. After what she went through I felt a woosie if I moaned too much. So it's grit your teeth & get on with it. You have to give yourself the best chance you can. Remember that chemo's target the fast growing cells so sucking on lots of ice during treatment helps with the mouth ulcers. The hair loss I can live with as it is the 2nd time I have lost mine. Hope your experience of Taxotere is better than mine & I send you strength love & hugs to cope. BEst of luck to you & hubby with both of your treatments.
Pam

grandma
Posts: 162
Joined: Feb 2002

Thanks Pam, sorry you had such a hard time with everything.and for answering my questain, I don't like to go into something blind.I will have to take 4 treatments of that awful stuff, and I keep telling myself it will be worth going thru. I only had 1 chemo treatment so far and was ready to quit because it made me so sick, I was afraid I wouldn't be able to care for my sick husband and my mom, am still not ure how I will manage, but have to carry on, and get well. I don't care about losing my hair, it will grow back. strength is what I worry about.
GOD BLESS YOU---Grandma

inkblot
Posts: 705
Joined: Jul 2001

Hi Grandma:
I haven't had any treatment with the Taxanes. I know two women who did: one had Taxotere and the other had Taxol. Their experiences were very different.

I'd like to share a website where you can find more info on it though. www.nci.nih.gov
From the main screen, choose "treatment". At this page, you'll see "other treatments"...choosing this will take you to a page specifically on the Taxane drugs and what the side effects may be.

Before you begin treatment, you should be given a "consent to treat" form. It should clearly state the name(s) of the drugs you'll be given and side effects. After you've read up on the drug, if you see that the side effects mentioned at nci are not listed there, then that's your opportunity to speak up and ask why they're not on the form.

The nci website is one of the foremost authorities on cancer and treatment and I've always felt confident about the information I've found there. It's administered by the National Institutes of Health and contains info in a patient or physician/healthcare
worker format. This makes it simpler to understand for us non medical gals.

Hope it's helpful.

Love, light and laughter,
Inkblot

jmears
Posts: 270
Joined: Jul 2001

Dear Grandma
I had AC followed by Taxotere. My Oncologist prefers Taxotere over Taxol because it has less allergic reactions. Allergic reactions are not the same as side effects ... they are immediate ...while you are recieving the meds. I had none. You will take steroids before during and after the day of treatment. I had the most incredible flush from the steriods....looked like a sever sun burn ... didn't feel it just looked bad. The first day or two after are okay ... then the rest of the first week I felt dizzy, and my neck and head were stiff and achy. I did not have all the severe joint pain that some have ... but several months after all my treatment I did have joint problems ... they too have diminished now. I should add I continued to work 40 hours a week throughout my treatment. Everyone will feel different. As far as taking care of your husband and your mom you may want to think of getting some outside help. Our hospital had people that would help out at home if needed ... you should as your oncology nurse or doctor if they can recommend any organizations for you ... else you'll be exhausted!! Fell free to email me if you like : jamie.fitzpatrick@marriott.com Take care. Jamie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network